Virginia, 2013Winter Weather in Virginia, December 8, 2013
December 8, 2013 · NWS AKQ · 6 events in 6 counties and zones
Cold high pressure over southern New England combined with low pressure moving northeast across the mid atlantic region produced between one tenth of an inch and two tenths of an inch of ice from freezing rain.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Cold high pressure over southern New England combined with low pressure moving northeast across the mid atlantic region produced between one tenth of an inch and two tenths of an inch of ice from freezing rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Dec 8, 6:50 AM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Dec 8, 6:50 AM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
650 AM EST SUN DEC 8 2013
.SYNOPSIS...
HIGH PRESSURE CENTERED OVER PENNSYLVANIA THIS MORNING WILL SLOWLY
RETREAT OFF TO THE NORTHEAST TO NEW ENGLAND BY THIS EVENING. AN
AREA OF LOW PRESSURE WILL MOVE NORTHEAST JUST WEST OF THE
APPALACHIANS TODAY INTO MONDAY MORNING...WHILE A SECOND LOW
PRESSURE AREA TRACKS NORTHEAST JUST OFF THE MID ATLANTIC COAST.
ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS THE CAROLINAS MONDAY
NIGHT INTO TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
HAVE MADE SOME MINOR ADJUSTMENTS TO THE FORECAST BASED ON CURRENT
OBS AND RADAR TRENDS. AS EXPECTED...RADAR IS BEGINNING TO BLOSSOM
ACRS THE LOCAL AREA AS STRONG ISENTROPIC LIFT/700-850 MB
FRONTOGENESIS IS MOVING IN FROM THE WSW. LYH NOW REPORTING
FZRA AT 31 F...WITH -RA AT DAN AT 35 F (DEW PT 27F). THINK DAN
WILL GO TO FZRA OVER THE NEXT 2 HRS AS COLUMN COOLING/WET BULB
EFFECTS TAKE OVER AND THIS WILL EVENTUALLY OVERSPREAD THE AKQ CWA
AFTER 13Z. LOOKING AT OBS IN OUR CWA...AT 11Z...LKU NOW 30 (DEW PT
21) WITH SLEET...RIC NOW REPORTING -RA AT 34 (DEW PT 23)...AKQ 36
(DEW PT 26). THUS THE LINE BETWEEN ANY ICE LATER THIS MORNING/EARLY
AFTN WILL TEND TO OCCUR ABOUT HALF WAY BETWEEN RIC AND AKQ. LOWERED
ICE ACCUMULATIONS IN GRIDS TO THE S/E OF RIC AIRPORT DOWN TO
MINIMAL AMOUNTS (GENLY TRACE TO A FEW HUNDREDTHS). WILL KEEP
ADVISORIES IN PLACE...BUT THEY WILL BE VERY MARGINAL ACROSS THE MD
ERN SHORE (ESPECIALLY WICOMICO) AS WELL AS TO THE E/SE OF RIC AND
THEY MAY BE ABLE TO BE DROPPED BY EARLY AFTN. THE WARNING APPEARS
IN GOOD SHAPE...ESPECIALLY AS FZRA APPEARS TO BE COMING IN FASTER
(WITH LESS SNOW/SLEET POTENTIAL). EXPECT .25 OR MORE OF ICE ACRS
MOST OF THE WARNED AREA...WITH .40-.50 ICE POSSIBLE IN
LOUISA/FLUVANNA.
AFTER 18Z-21Z...THE STRONG ISENTROPIC LIFT AND FRONTOGENESIS FROM
700 TO 850 MB WILL SLOWLY PUSH TO THE NORTH AND BULK OF ANY FROZEN
PRECIP ACRS SRN 1/2 OF THE CWA WILL DIMINISH...WHILE REMAINING
MODERATE ACRS NRN 1/2.
BY 00Z...MOST AREAS SHOULD BE ABOVE 32 F...THE EXCEPTION BEING THE
WRN PORTIONS OF FLUVANNA/LOUISA/CUMBERLAND WHERE ADDITIONAL ICE
ACCUMULATIONS MAY OCCUR (WARNING CONTINUES). OVERNIGHT TEMPERATURES WILL BE
STEADY TO SLOWLY RISING AS THE HIGH PRESSURE TO THE NORTH MOVES
OFF THE COAST AND THE COLD AIR DAMMING FINALLY ENDS. WILL HAVE
MORE PRECIPITATION INTENSIFYING AFTER MIDNIGHT AS BETTER
OVERRUNNING DEVELOPS AND PUSHES BACK INTO THE AREA. EXPECT ONLY
THE EXTREME NORTHWEST CORNER OF THE AREA MAY STILL BE JUST BELOW
FREEZING AT THAT TIME BUT EVEN THERE TEMPERATURES WILL GO ABOVE
FREEZING BY SUNRISE ON MONDAY.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
WITH A RIDGE HOLDING STRONG IN THE ATLC WATERS WELL OFF THE FLORIDA
COAST...THE NEXT TROUGH PUSHING INTO THE PLAINS STATES WILL BECOME
POSITIVELY TILTED AND KEEP AN UNSETTLED WET PATTERN IN PLACE FOR THE
MID ATLC REGION MON/TUE. NAM/GFS/SREF/ECMWF INTO BETTER AGREEMENT
THAN YESTERDAY AT THIS TIME FOR GENERAL TIMING AND PLACEMENT OF KEY
FEATURES. BEST FORCING PUSHES THROUGH NORTHERN ZONES MON
MORNING...THEN SHIFTS TO THE S AND E BY AFTN/EVENING. WILL CARRY
LIKELY POPS ALL ZONES AT SOME POINT ON MONDAY. ANOTHER WAVE OF
MOISTURE PROGGED TO SPREAD PRECIP ACRS THE AREA ON TUE. CRITICAL
THICKNESSES SUGGEST IT MAY BECOME COLD ENOUGH IN N/NW ZONES TO MIX
WITH SNOW BEFORE ENDING IN THE AFTN SO HAVE ADDED THAT TO THE
FORECAST BUT BULK OF HEAVY PRECIP MAY BE DONE AT THAT POINT. OTHERWISE...THE
BNDRY SHOULD THEN PUSH WELL S OF THE AREA TUE NGT...WITH HI PRES
BLDNG INTO THE REGION FM THE W BY WED MORNG. MAX TEMPS ON MON WILL
RANGE FM THE MID 40S NW TO LWR 60S ACRS NE NC. LOWS MON NGT WILL
RANGE FM THE MID-UPPER 30S ACRS THE NRN CNTIES TO NEAR 50 ACRS NE
NC. HIGHS ON TUE WILL NOT MOVE MUCH FORM AM LOWS...AND RANGE FM
NEAR 40 EXTRM NRN CNTIES TO THE LWR 50S ACRS NE NC. LOWS TUE NGT
WILL RANGE THRU THE 20S TO LWR 30S.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
VERY COLD AND GENERALLY DRY IN THE EXTENDED FROM WEDNESDAY INTO NEXT
WEEKEND. THE COASTAL LOW WILL BE EXITING THE COAST WEDNESDAY AND A
FEW SHOWERS COULD BE LINGERING IN THE EAST EARLY WED MORNING BUT
HAVE NOT EXTENDED POPS INTO WED MORNING DUE TO A LACK OF MODEL
CONSISTENCY. THE BIG STORY WILL BE THE VERY COLD HIGH PRESSURE WHICH
WILL BUILD IN LATE WED AND ESPECIALLY THU AND FRI. THICKNESSES
PLUMMET THU AND THU NIGHT WITH THE HIGH SETTLING IN OVERHEAD FRI.
THIS WILL RESULT IN A PROLONGED PERIOD OF COLD WEATHER MID TO LATE
WEEK WITH LOWS IN THE TEENS AND 20S AND HIGHS STRUGGLING THROUGH THE
30S TO AROUND 40. THE VERY COLD AIRMASS LOOKS TO LOOSE ITS GRIP ON
THE AREA SOME NEXT WEEKEND AS THE HIGH LIFTS NORTH AND A WAVE OF
LOW PRESSURE SETS UP IN THE GULF.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
SFC HI PRES STRENGTHENS JUST NORTH OF THE FA TDY WITH AN AREA OF WAA
PRECIP SPREADING INTO THE REGION THIS MORNG AND CONTINUING THROUGH
THE REST OF THE TAF PERIOD. MIXED PCPN IS INDICATED FOR BOTH RIC AND
SBY WITH A TENDENCY TOWARD CHANGING TO RAIN IN THE AFTN. A LIGHT ICE
ACCUMULATION IS PSBL AT RIC. PERIODS OF IFR CAN BE EXPECTED DURING
THE DAY...ESPECIALLY WITH ANY HEAVIER PRECIP...AND EVENTUALLY
TRANSITIONING TO LIFR LATER IN THE AFTN. N/NE WINDS WILL AVG 7-10 KT
AND BE GUSTY AT TIMES...ESPECIALLY TOWARD THE COAST.
OUTLOOK...IFR CIGS ARE LIKELY TO PERSIST INTO MONDAY WITH PERIODS
OF RAIN PSBL INTO TUESDAY. CONDITIONS IMPROVE BY TUESDAY NIGHT WITH
VFR/DRY WX THEN EXPECTED THROUGH AT LEAST THURSDAY.
&&
.MARINE...
SFC HI PRES BLDG NORTH OF THE AREA WILL ALLOW STRONG N/NE FLOW TO
CONTINUE TDY OVR THE WTRS. WILL HOLD ONTO THE SCA FOR THE LWR JAMES
RIVER AND NRN BAY UNTIL THE 12Z END TIME...THEN RE-EVALUATE IF AN
EXTENSION IS NEEDED. SEAS OVR NRN CSTL WTRS MAY DROP BLO 5 FT AS
WELL SO WILL CONTINUE TO MONITOR. OTHERWISE...15-20 KT WINDS
EXPECTED TO PERSIST OVR THE SRN BAY TDY WITH SEAS UP TO 6-7 FT OVR
SRN CSTL WTRS. WINDS DIMINISH TNGT AS A WAVE OF LO PRES PASSES THRU
THE WTRS FROM THE SOUTH. WINDS THEN SHIFT TO THE SW FOR MON LEADING
TO IMPROVING CONDITIONS WITH WAVES OVR THE BAY 1-2 FT AND SEAS 2-4
FT. A COLD FRNT PUSHES THRU THE REGION MON NGT/TUE MORNG...WITH SCA
CONDITIONS AGAIN POSSIBLE IN ASSOCIATION WITH A NRLY SURGE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MDZ021-
022.
NC...NONE.
VA...WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR VAZ048-049-
060>062-069.
WINTER WEATHER ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
VAZ079>083.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
VAZ063>068-070>076.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ632-
634-650-652-654-656-658.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ630-
631-633.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR ANZ638.
&&
SYNOPSIS...JAB
NEAR TERM...LKB
SHORT TERM...LKB/TMG
LONG TERM...JAO
AVIATION...MAS
MARINE...MASHazardous weather outlook, Dec 8, 4:39 AM EST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 AM EST SUN DEC 8 2013
MDZ021-022-VAZ063>068-070>076-090945-
DORCHESTER-WICOMICO-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-
439 AM EST SUN DEC 8 2013
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ023>025-NCZ012>017-030>032-102-VAZ077-078-084>100-090945-
SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-
GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
439 AM EST SUN DEC 8 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ079>083-090945-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
439 AM EST SUN DEC 8 2013
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-049-060>062-069-090945-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-POWHATAN-
439 AM EST SUN DEC 8 2013
...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
BROWN
In the hours before
Special weather statement, Dec 8, 7:49 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
749 AM EST SUN DEC 8 2013
VAZ048-049-060>064-066>078-080>083-085-081500-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-MIDDLESEX-
INCLUDING THE CITIES OF...LOUISA...FARMVILLE...GOOCHLAND...
ASHLAND...CREWE...COLONIAL HEIGHTS...RICHMOND...TAPPAHANNOCK...
PETERSBURG...HOPEWELL
749 AM EST SUN DEC 8 2013
OCCASIONAL SLEET AND FREEZING RAIN ARE MOVING ACROSS CENTRAL
VIRGINIA...THE NORTHERN NECK AND MARYLAND EASTERN SHORE THIS
MORNING. THIS TREND WILL CONTINUE THROUGH THE MORNING HOURS AS
TEMPERATURES REMAIN IN THE UPPER 20S TO NEAR FREEZING. LOCATIONS
ALONG A LINE FROM TAPPAHANNOCK TO RICHMOND AND DINWIDDIE MAY SEE A
LIGHT ACCUMULATION OF FREEZING RAIN THIS MORNING. FURTHER WEST
MORE FREEZING RAIN IS EXPECTED FROM WEST OF ASHLAND...POWHATAN AND
AMELIA WEST TO FARMVILLE...GOOCHLAND AND LOUISA.
Special weather statement, Dec 8, 7:54 AM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
754 AM EST SUN DEC 8 2013
MDZ021>024-081500-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL
754 AM EST SUN DEC 8 2013
...SLLET AND FREEZING RAIN MOVING ACROSS EASTERN SHORE THIS MORNING...
AREAS OF SLEET MIXING WITH FREEZING RAIN WILL MOVE ACROSS THE
EASTERN SHORE THIS MORNING. TEMPERATURES THIS MORNING ARE NEAR TO
JUST BELOW FREEZING. OCCASIONAL SLEET AND FREEZING RAIN IS
EXPECTED TO CONTINUE THROUGH THE MORNING HOURS. ELEVATED SURFACES
WILL LIKELY EXPERIENCE SOME ICING ESPECIALLY ON
TREES...BRIDGES...HANDRALS...AND STAIRS.
Winter Weather, Amelia
- When
- December 8, 8:00 AM EST to 4:00 PM EST
- Where
- Amelia forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 37.336, -77.976 (the zone’s center; the record gives no point)
Freezing rain produced between 0.10 inch and 0.20 inch of ice accumulation. This resulted in slick roadways and scattered power outages.
Winter Weather, Chesterfield
- When
- December 8, 8:00 AM EST to 4:00 PM EST
- Where
- Chesterfield forecast zone
- Reported by
- Public
Freezing rain produced between 0.10 inch and 0.20 inch of ice accumulation. This resulted in slick roadways and scattered power outages.
Winter Weather, Henrico
- When
- December 8, 8:00 AM EST to 4:00 PM EST
- Where
- Henrico forecast zone
- Reported by
- Trained Spotter
Freezing rain produced between 0.10 inch and 0.20 inch of ice accumulation. This resulted in slick roadways and scattered power outages.
Winter Weather, Lunenburg
- When
- December 8, 8:00 AM EST to 4:00 PM EST
- Where
- Lunenburg forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 36.946, -78.241 (the zone’s center; the record gives no point)
Freezing rain produced between 0.10 inch and 0.20 inch of ice accumulation. This resulted in slick roadways and scattered power outages.
Winter Weather, Mecklenburg
- When
- December 8, 8:00 AM EST to 4:00 PM EST
- Where
- Mecklenburg forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 36.680, -78.363 (the zone’s center; the record gives no point)
Freezing rain produced between 0.10 inch and 0.20 inch of ice accumulation. This resulted in slick roadways and scattered power outages.
Winter Weather, Nottoway
- When
- December 8, 8:00 AM EST to 4:00 PM EST
- Where
- Nottoway forecast zone
- Reported by
- Public
- Coordinates
- 37.143, -78.051 (the zone’s center; the record gives no point)
Freezing rain produced between 0.10 inch and 0.20 inch of ice accumulation. This resulted in slick roadways and scattered power outages.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Wisconsin, December 8 to 9, 20133 deaths · 15 events
- Winter Storm and Winter Weather in New Jersey, December 8 to 9, 20132 deaths · 20 events
- Winter Storm and Winter Weather in Pennsylvania, December 8 to 9, 20131 death · 1 injured · 13 events
- Ice Storm and Winter Storm in West Virginia, December 8 to 9, 2013$75,000 · 14 events
- Cold in New Mexico, December 8, 2013$50,000 · 1 event
- Winter Storm and Winter Weather in Virginia, December 8 to 9, 201325 events
- Ice Storm and Winter Storm in Virginia, December 8 to 10, 2013$3,000 · 23 events
- Ice Storm and Winter Weather in Kentucky, December 8, 201322 events
- Winter Weather in Texas, December 8, 201316 events
- Winter Storm and Winter Weather in Maryland, December 8 to 9, 201315 events
- Winter Storm in West Virginia, December 8 to 9, 201311 events
- Cold in Minnesota, December 8, 20131 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 490043, 490044, 490046, 490047, 490048, 490049.